SMITH & NEPHEW, INC. ORTHOMATCH ANKLE CLAMP; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71442132 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a tka surgery, an orthomatch ankle clamp broke.The surgery was completed, after a non-significant delay, with a s+n back-up device.No injuries were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
The device was not returned for evaluation but the picture was reviewed, and revealed that that the device is broken.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.As the device broke and a backup device was needed, the contribution of the device to the reported event could be corroborated.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
B5 (event description), e1 (contact information).
Event or Problem Description
It was reported that, during a tka surgery, an orthomatch ankle clamp broke.The broken piece fell outside of the patient.The surgery was completed, after a non-significant delay, with a s+n back-up device.No injuries were reported.